Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 142, NWS Fort Worth, TX

May 30, 2015Dallas County, Johnson County, Tarrant County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 30, 2015, 8:45 AM CDT for Dallas County, Johnson County, Tarrant County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2015, 8:45 AM CDT (13:45 UTC)
Expired
May 30, 2015, 11:45 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Dallas County, TX, Johnson County, TX, Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 16 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 9:00 AM CDTFLASH FLOODGodley, TXHIGH WATER COVERING CR 1126

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 1.8 hours before the alert went out and 311 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2015-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2015-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
418 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
537 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

214 
WGUS54 KFWD 301345
FFWFWD
TXC113-251-439-301645-
/O.NEW.KFWD.FF.W.0142.150530T1345Z-150530T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
845 AM CDT SAT MAY 30 2015

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DALLAS COUNTY IN NORTH CENTRAL TEXAS...
  JOHNSON COUNTY IN NORTH CENTRAL TEXAS...
  TARRANT COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 1145 AM CDT
    
* AT 842 AM CDT...LIGHT TO MODERATE RAIN CONTINUES TO FALL ACROSS 
  THE AREA. MANY AREAS HAVE SEEN BETWEEN 1 AND 2 INCHES OF RAIN 
  ALREADY. NUMEROUS ROAD CLOSURES HAVE BEEN REPORTED...AND FLASH 
  FLOODING IS EXPECTED TO CONTINUE FOR THE NEXT SEVERAL HOURS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  DALLAS...FORT WORTH...ARLINGTON...GARLAND...IRVING...GRAND
  PRAIRIE...MESQUITE...CARROLLTON...RICHARDSON...MANSFIELD...
  ROWLETT...EULESS...DESOTO...BEDFORD...GRAPEVINE...CEDAR HILL...
  HALTOM CITY...KELLER...COPPELL AND DUNCANVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3298 9652 3255 9652 3255 9709 3226 9709
      3218 9747 3216 9751 3213 9751 3215 9757
      3218 9757 3218 9760 3220 9759 3220 9761
      3255 9762 3256 9755 3299 9754

$$

AJS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 30, 6:57 AM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, May 30, 6:57 AM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
657 AM CDT SAT MAY 30 2015

.AVIATION...
THE LINE OF THUNDERSTORMS THAT IS MOVING THROUGH THE TAF SITES
NOW WILL CONTINUE TO HEAD EASTWARD DURING THE MORNING HOURS. A
COUPLE OF HOURS OF LIGHT RAIN AND OCCASIONAL LIGHTNING STRIKES IN
THE VICINITY ARE LIKELY IMMEDIATELY BEHIND THE LINE OF STORMS. BY
MID MORNING WILL SHOW JUST VCSH AT ALL TAF SITES THROUGH EARLY
AFTERNOON. SOME ADDITIONAL CONVECTION MAY DEVELOP THIS AFTERNOON
AS AN UPPER TROUGH MOVES THROUGH THE REGION...BUT AIRMASS WILL BE
PRETTY WORKED OVER FOR ROBUST OR ORGANIZED CONVECTION. STILL IT IS
NOT OUT OF THE QUESTION THAT SOME NEW ISOLATED STORMS MAY FORM AND
AFFECT TAF SITES THIS AFTERNOON SO WE WILL HAVE TO MONITOR FOR
THAT. DRIER AIR WILL WORK IN TONIGHT SO THREAT OF RAIN ENDS FROM
NORTH TO SOUTH AS THE EVENING PROGRESSES.

OTHERWISE VFR WILL PREVAIL BEHIND THE STORMS WITH GENERALLY
NORTHWEST TO NORTH WINDS AT 5-15KT.

TR.92

&&

.PREV DISCUSSION... /ISSUED 428 AM CDT SAT MAY 30 2015/
A STALLED 850MB FRONT STRETCHES WEST TO EAST BETWEEN THE I-20
CORRIDOR AND THE RED RIVER. A 30-35KT LLJ HAS HELPED TO INITIATE
SHOWERS AND THUNDERSTORMS ALONG THIS BOUNDARY AFTER MIDNIGHT...
AIDED BY THE LARGE-SCALE LIFT OF AN APPROACHING TROUGH. THE
STEERING FLOW IS RESULTING IN TRAINING...THE HEAVY RAIN WITH WHICH
WILL RE-AGGRAVATE FLOODING ISSUES. HOWEVER...THE TRAINING WILL
EVENTUALLY BE DISRUPTED BY THE ADVANCING MCS IN WESTERN NORTH
TEXAS...BUT THE THREAT OF HEAVY RAIN WILL CONTINUE UNTIL A COLD
FRONT ARRIVES LATER THIS MORNING. THE LINEAR MCS WILL CONTINUE
MOVING EAST THIS MORNING...IMPACTING AREAS PRIMARILY SOUTH OF THE
I-20 CORRIDOR. DESPITE WEAK DEEP LAYER SHEAR...A DAMAGING WIND
THREAT WILL CONTINUE WITH THE LINE....BUT THE PROGRESSIVE NATURE
OF THE COLD POOL SUGGESTS THIS WILL WANE AS THE MORNING
PROGRESSES.

OUTFLOW ASSOCIATED WITH THE MCS WILL GRADUALLY BECOME
INDISTINGUISHABLE FROM THE NORTHERLY WINDS BEHIND AN ADVANCING
COLD FRONT. ALTHOUGH THE NORTHERLY SURFACE WINDS WILL SWEEP
THROUGH THE CWA TODAY...THE 850MB FRONT WILL LAG BEHIND...AND
ELEVATED THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS SOUTHERN
ZONES THIS AFTERNOON. AND WITH THE MID-LEVEL TROUGH AXIS NOT
PASSING OUR LONGITUDE UNTIL THIS EVENING...SHOWER AND THUNDERSTORM
CHANCES WILL LINGER THROUGHOUT NORTH TEXAS THE REMAINDER OF THE
DAY. PW VALUES WILL REMAIN WELL ABOVE NORMAL...AND ANY OF THE
CELLS THAT DEVELOP THIS AFTERNOON COULD CONTAIN HEAVY RAIN.

AS THE TROUGH PASSES TO OUR EAST...DEEP NORTHERLY FLOW WILL ENSUE
TONIGHT. AT LONG LAST...RAIN CHANCES WILL COME TO AN END FROM
NORTH TO SOUTH EARLY SUNDAY. SUBTROPICAL RIDGING WILL THEN BUILD
IN...ALLOWING THE LONE STAR STATE A CHANCE TO DRY OUT. THE LOW IS
NOW PROGGED TO BE EAST OF THE MISSISSIPPI VALLEY MUCH OF THE
WEEK...WHICH WILL SIGNIFICANTLY REDUCE THE CHANCE OF RAIN IN EAST
TEXAS. AS A RESULT...WILL MAINTAIN A DRY FORECAST BEYOND SUNDAY
MORNING. AFTER A CLOUDY MAY...THE FIRST WEEK OF JUNE WILL GET OFF
TO A VERY SUNNY START. THE WET GROUND WILL TEMPER THE WARMING
TREND...BUT HIGH TEMPERATURES SHOULD REACH THE UPPER 80S BY LATE
IN THE WEEK.

BOTH THE GFS AND CANADIAN HINT THAT THE RIDGE COULD BREAK DOWN BY
NEXT WEEKEND...BUT THE ECMWF INTENSIFIES ITS GRIP ON TEXAS. THE
ECMWF MAY BE SWAYED TOO STRONGLY BY CLIMATOLOGY...BUT THE
SPAGHETTI SPLATTER OF GFS ENSEMBLE MEMBERS MEANS WE SHOULD ALSO
HAVE A SKEPTICAL EYE WITH THE GFS/CANADIAN OPERATIONAL SOLUTIONS.
JUNE IS AMONG THE WETTEST MONTHS OF THE YEAR CLIMATOLOGICALLY...SO
WE SHOULD EXPECT THIS RESPITE FROM THE RAIN WILL NOT BE PERMANENT.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  82  63  82  63  84 /  60  20   5   5   5
WACO, TX              83  63  82  61  85 /  80  40  20   0   5
PARIS, TX             80  60  78  60  80 /  60  30   5   0   5
DENTON, TX            79  60  80  59  83 /  60  10   5   5   5
MCKINNEY, TX          80  60  80  58  82 /  70  20   5   5   5
DALLAS, TX            82  64  82  64  85 /  70  20  10   5   5
TERRELL, TX           82  63  81  61  84 /  70  20  10   5   5
CORSICANA, TX         81  64  81  62  84 /  80  40  20   5   5
TEMPLE, TX            82  65  81  61  84 /  70  40  20   0   5
MINERAL WELLS, TX     79  60  81  59  84 /  60  10   5   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.

&&
Hazardous weather outlook, May 30, 4:50 AM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
450 AM CDT SAT MAY 30 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
450 AM CDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
WIDESPREAD THUNDERSTORMS ARE EXPECTED THIS MORNING. THUNDERSTORMS
WILL BE POSSIBLE AREAWIDE THIS AFTERNOON...BUT THE BULK OF THE
ACTIVITY WILL BE SOUTH OF THE I-20 CORRIDOR. THUNDERSTORM CHANCES
WILL TAPER OFF TONIGHT FROM NORTHWEST TO SOUTHEAST. HEAVY RAIN AND
FLOODING WILL BE THE PRIMARY CONCERN...BUT LARGE HAIL AND DAMAGING
WINDS MAY ACCOMPANY THE STRONGER CELLS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A FEW THUNDERSTORMS WILL BE POSSIBLE SUNDAY MORNING SOUTH OF A
LINE FROM COMANCHE...TO HILLSBORO...TO ATHENS. SEVERE WEATHER IS
NOT ANTICIPATED...BUT ANY ADDITIONAL HEAVY RAIN COULD RESULT IN
FLOODING ISSUES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THIS MORNING AS A LINE OF
STORMS MOVES THROUGH THE REGION. THIS AFTERNOON AND EVENING...ANY
SPOTTER ACTIVATION WOULD LIKELY BE SOUTH OF A LINE FROM
COMANCHE...TO HILLSBORO...TO ATHENS.

25

In the hours before

Local storm report, May 30, 7:24 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
724 AM CDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 AM     HEAVY RAIN       FLOWER MOUND            33.03N  97.09W
05/30/2015  E2.74 INCH       DENTON             TX   STORM CHASER

            2.50-2.74 INCHES IN LESS THAN 6 HOURS
Local storm report, May 30, 7:59 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
759 AM CDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 AM     FLASH FLOOD      ROWLETT                 32.90N  96.57W
05/30/2015                   DALLAS             TX   TRAINED SPOTTER

            SEVERAL REPORTS OF VEHICLES STUCK IN FLOODED STREETS IN
            ROWLETT
Local storm report, May 30, 8:04 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
804 AM CDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 AM     FLASH FLOOD      SACHSE                  32.98N  96.57W
05/30/2015                   DALLAS             TX   TRAINED SPOTTER

            HIGHWAY 78 AND WILIFORD SHUTDOWN DUE TO HIGH WATER IN
            SACHSE
Local storm report, May 30, 8:31 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
831 AM CDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLASH FLOOD      GARLAND                 32.92N  96.63W
05/30/2015                   DALLAS             TX   EMERGENCY MNGR

            DUCK CREEK OUT OF ITS BANKS AND RISING
Local storm report, May 30, 8:40 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
840 AM CDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 AM     FLASH FLOOD      KELLER                  32.93N  97.25W
05/30/2015                   TARRANT            TX   BROADCAST MEDIA

            HIGH WATER ON NORTH FREEWAY ACCESS ROAD AT GOLDEN
            TRIANGLE
Local storm report, May 30, 8:42 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
842 AM CDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLASH FLOOD      1 W BRIDGEPORT          33.22N  97.79W
05/30/2015                   WISE               TX   PUBLIC

            FAST MOVING WATER OVER THE ROADWAY ON HIGHWAY 380 WEST
            OF BRIDGEPORT

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 2:04 AM CDTSevere Thunderstorm WarningFWDYoung37 min
May 30, 2:28 AM CDTSpecial Weather StatementFWDCollin32 min
May 30, 2:34 AM CDTFlash Flood WarningFWDJack, Young6 hr
May 30, 3:03 AM CDTSpecial Weather StatementFWDEastland27 min
May 30, 3:32 AM CDTSpecial Weather StatementFWDStephens43 min
May 30, 3:34 AM CDTFlash Flood WarningFWDEastland, Stephens3 hr
May 30, 3:50 AM CDTFlash Flood WarningFWDWise6 hr
May 30, 4:02 AM CDTSpecial Weather StatementFWDWise28 min
May 30, 4:09 AM CDTFlash Flood WarningFWDPalo Pinto3 hr
May 30, 4:14 AM CDTSpecial Weather StatementFWDPalo Pinto31 min
May 30, 4:21 AM CDTAreal Flood AdvisoryFWDComanche, Erath3 hr
May 30, 4:39 AM CDTSpecial Weather StatementFWDHood, Parker51 min
May 30, 4:47 AM CDTAreal Flood AdvisoryFWDParker3 hr
May 30, 4:55 AM CDTFlash Flood WarningFWDDenton6 hr
May 30, 5:04 AM CDTAreal Flood AdvisoryFWDHood, Somervell3 hr
May 30, 5:11 AM CDTRiver Flood WarningFWDYoung5 days
May 30, 5:13 AM CDTSpecial Weather StatementFWDJohnson, Tarrant47 min
May 30, 5:23 AM CDTAreal Flood AdvisoryFWDJohnson, Tarrant3 hr
May 30, 5:38 AM CDTFlash Flood WarningFWDCollin3 hr
May 30, 5:51 AM CDTFlash Flood WarningFWDDallas, Johnson, Tarrant3 hr
May 30, 5:51 AM CDTSpecial Weather StatementFWDTarrant39 min
May 30, 5:54 AM CDTAreal Flood AdvisoryFWDBosque, Hill3 hr
May 30, 5:59 AM CDTSpecial Weather StatementFWDEllis46 min
May 30, 6:07 AM CDTAreal Flood AdvisoryFWDEllis3 hr
May 30, 6:16 AM CDTAreal Flood AdvisoryFWDHopkins, Hunt, Rains, Rockwall3 hr
May 30, 6:27 AM CDTSpecial Weather StatementFWDDallas, Ellis, Kaufman, Rockwall48 min
May 30, 6:51 AM CDTAreal Flood AdvisoryFWDMcLennan3 hr
May 30, 6:55 AM CDTFlash Flood WarningFWDHunt3 hr
May 30, 7:03 AM CDTSpecial Weather StatementFWDKaufman, Navarro, Van Zandt42 min
May 30, 7:06 AM CDTAreal Flood AdvisoryFWDLimestone, Navarro3 hr
May 30, 7:48 AM CDTAreal Flood AdvisoryFWDHenderson, Kaufman, Van Zandt117 min
May 30, 8:04 AM CDTRiver Flood WarningFWDDallas15 hr
May 30, 8:09 AM CDTAreal Flood AdvisoryFWDAnderson, Freestone, Henderson, Navarro2 hr
May 30, 8:12 AM CDTAreal Flood AdvisoryFWDRains, Van Zandt3 hr
May 30, 8:23 AM CDTFlash Flood WarningFWDCollin3 hr
May 30, 8:28 AM CDTAreal Flood AdvisoryFWDCooke, Grayson3 hr
May 30, 8:41 AM CDTAreal Flood WarningFWDJack, Young3 hr
May 30, 8:51 AM CDTFlash Flood WarningFWDRains3 hr
May 30, 9:04 AM CDTRiver Flood WarningFWDPalo Pinto22 hr
May 30, 9:40 AM CDTAreal Flood WarningFWDWise3 hr
May 30, 9:53 AM CDTAreal Flood AdvisoryFWDHopkins3 hr
May 30, 9:55 AM CDTRiver Flood WarningFWDDallas19 hr
May 30, 10:11 AM CDTAreal Flood WarningFWDHunt3 hr
May 30, 11:44 AM CDTAreal Flood WarningFWDDallas, Johnson, Tarrant3 hr
May 30, 12:44 PM CDTRiver Flood WarningFWDHunt, Rockwall33 hr
May 30, 1:21 PM CDTAreal Flood WarningFWDDenton6 hr
May 30, 1:48 PM CDTFlash Flood WarningFWDDallas, Kaufman8 hr
May 30, 2:02 PM CDTRiver Flood WarningFWDHunt33 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.